Alert archive / Ohio / Flash Flood Warnings in 2004
Flash Flood Warning 66, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 11, 2004, 3:53 PM EDT for Guernsey County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 11, 2004, 7:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Guernsey County, OH
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 111954 FFWPBZ OHC059-112300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 353 PM EDT SUN JUL 11 2004 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GUERNSEY COUNTY IN OHIO * UNTIL 700 PM EDT * AT 346 PM EDT...RADAR INDICATED ENOUGH RAIN TO CAUSE FLOODING... ESPECIALLY IN NORTH CENTRAL GUERNSEY COUNTY...IN THE BRUSHY FORK AREA...WHERE ALMOST 3 INCHES OF RAIN HAS FALLEN IN ONE HOUR. THE THUNDERSTORM CAUSING THIS RAIN IS NEARLY STATIONARY. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4018 8135 4005 8133 4004 8153 4018 8153 $$
2 follow-up statements
000 WGUS71 KPBZ 112043 FFSPBZ OHC059-112145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 441 PM EDT SUN JUL 11 2004 ...FLASH FLOOD WARNING CONTINUES FOR GUERNSEY COUNTY UNTIL 7 PM... THE HEAVIEST RAIN HAS MOVED SOUTH AND EAST OF BRUSKY FORK INTO SALT FORK AND LEATHERWOOD CREEK AREAS...WHICH ARE JUST EAST OF CENTRAL GUERNSEY COUNTY. THIS THUNDERSTORM IS FINALLY WEAKENING. THE FLOOD WARNING MAY BE CANCELLED BEFORE 7 PM. $$
000 WGUS71 KPBZ 112146 FFSPBZ OHC059-112245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 545 PM EDT SUN JUL 11 2004 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GUERNSEY COUNTY... THE STORM DISSIPATED. NO FLOODING HAS BEEN REPORTED. IF HEAVY RAIN OCCURS AGAIN OVER BRUSHY RUN...SALT FORK...OR LEATHERWOOD CREEK... BE ON THE LOOKOUT FOR RISING WATER LEVELS AND MOVE TO A SAFE PLACE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 3:10 PM EDT, 43 minutes earlier.
Area forecast discussion, Jul 11, 3:10 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT SUN JUL 11 2004 .AVIATION... A FEW THUNDERSTORMS ARE BEGINNING TO POP UP IN EAST CENTRAL OHIO AND THE MOUNTAINS OF THE MARYLAND PANHANDLE. THERE COULD BE ADDITIONAL THUNDERSTORMS THROUGH THE EVENING. A WARM FRONT WILL BRING RAIN TO THE AREA MONDAY MORNING. && .SHORT TERM (TODAY THROUGH MONDAY NIGHT)... RUC MODEL SHOWS MODERATE INSTABILITY OVER THE UPPER OHIO VALLEY WITH MOISTURE CONVERGENCE INCREASING SOUTH OF THE BOUNDARY JUST SOUTH OF INTERSTATE 80 IN EASTERN OH AND WESTERN PA. THE THUNDERSTORM COMPLEX DEVELOPING OVER OVER WESTERN OH...WILL BE MOVING THROUGH THE UPPER OHIO VALLEY EARLY TONIGHT. ETA AND GFS MODELS SHOWS THE PROCESSES CAUSING THE THUNDERSTORM COMPLEX OVER IOWA-ILLINOIS WILL BE MOVING THROUGH THE UPPER OHIO VALLEY MONDAY. INCREASED SOUTHWEST LOWLEVEL WINDS MAY ADD SUFFICIENT SHEAR TO INCREASE THE THREAT OF THUNDERSTORM WIND GUSTS THEN. REGARDLESS HAVE ADDED MENTION OF HEAVY RAIN AND GUSTY WIND WITH THUNDERSTORMS TONIGHT AND MONDAY AND EARLY MONDAY NIGHT. && .LONG TERM (TUESDAY THROUGH SATURDAY)... HAVE MENTIONED CHANCE OF THUNDERSTORMS INTO LATE THURSDAY...AS THE HIGH HUMIDITY AND INSTABILITY REMAINS OVER THE UPPER OHIO VALLEY AND LIFT WILL BE GENERATED BY SEVERAL LOW PRESSURE SYSTEMS EMBEDDED IN THE NORTHWEST FLOW ALOFT. BY FRIDAY...LOW LEVEL WINDS WILL SWITCH MORE INTO THE WEST AND NORTHWEST AND BRING DRIER AIR AND THUS MORE STABILITY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && AVIATION...66 SHORT TERM...11 LONG TERM...66
Hazardous weather outlook, Jul 11, 3:24 PM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 324 PM EDT SUN JUL 11 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-120852- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 324 PM EDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...REST OF TODAY THUNDERSTORMS TONIGHT CAN HAVE HEAVY RAIN AND GUSTY WIND. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN LESS THAN 2 HOURS CAN HAVE FLOODING WHERE DRAINAGE IS POOR AND ALONG SMALL STREAMS. WINDS CAN GUST OVER 40 MPH. THERE CAN ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING. SCATTERED THUNDERSTORMS CAN DEVELOP SOUTH OF INTERSTATE 80 EARLY THIS EVENING. A THUNDERSTORM COMPLEX OVER WESTERN OHIO MAY MOVE ACROSS THE UPPER OHIO VALLEY LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS MONDAY INTO MONDAY NIGHT CAN HAVE HEAVY RAIN AND GUSTY WIND. LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN IN LESS THAN 2 HOURS CAN HAVE FLOODING WHERE DRAINAGE IS POOR AND ALONG SMALL STREAMS. WINDS CAN GUST OVER 50 MPH. THERE CAN ALSO BE FREQUENT CLOUD TO GROUND LIGHTNING. A THUNDERSTORM COMPLEX NOW MOVING THROUGH THE MIDWEST IS EXPECTED TO MOVE THROUGH THE UPPER OHIO VALLEY MONDAY. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTERS...THE SKYWARN NET MAY BE ACTIVATED MONDAY. GIORDANO
Nearby
Flash Flood Warnings in Ohio, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.